OSA's Digital Library

Virtual Journal for Biomedical Optics

Virtual Journal for Biomedical Optics

| EXPLORING THE INTERFACE OF LIGHT AND BIOMEDICINE

  • Editors: Andrew Dunn and Anthony Durkin
  • Vol. 6, Iss. 4 — May. 4, 2011

Diffuse photon remission along unique spiral paths on a cylindrical interface is modeled by photon remission along a straight line on a semi-infinite interface

Anqi Zhang, Daqing Piao, Gang Yao, Charles F. Bunting, and Yuhao Jiang  »View Author Affiliations


Optics Letters, Vol. 36, Issue 5, pp. 654-656 (2011)
http://dx.doi.org/10.1364/OL.36.000654


View Full Text Article

Enhanced HTML    Acrobat PDF (290 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We demonstrate that, for a long cylindrical applicator that interfaces concavely or convexly with a scattering-dominant medium, a unique set of spiral-shaped directions exist on the tissue–applicator interface, along which the diffuse photon remission is essentially modeled by the photon remission along a straight line on a semi-infinite interface. This interesting phenomenon, which is validated in steady state in this work by finite-element and Monte Carlo methods, may be particularly useful for simplifying deeper-tissue sensing in endoscopic imaging geometry.

© 2011 Optical Society of America

OCIS Codes
(170.2150) Medical optics and biotechnology : Endoscopic imaging
(170.3660) Medical optics and biotechnology : Light propagation in tissues
(170.5280) Medical optics and biotechnology : Photon migration

ToC Category:
Medical Optics and Biotechnology

History
Original Manuscript: December 13, 2010
Manuscript Accepted: January 21, 2011
Published: February 18, 2011

Virtual Issues
Vol. 6, Iss. 4 Virtual Journal for Biomedical Optics

Citation
Anqi Zhang, Daqing Piao, Gang Yao, Charles F. Bunting, and Yuhao Jiang, "Diffuse photon remission along unique spiral paths on a cylindrical interface is modeled by photon remission along a straight line on a semi-infinite interface," Opt. Lett. 36, 654-656 (2011)
http://www.opticsinfobase.org/vjbo/abstract.cfm?URI=ol-36-5-654


Sort:  Author  |  Year  |  Journal  |  Reset  

References

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.

Figures

Fig. 1 Fig. 2
 

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited